Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS La Crosse, WI

June 18, 2014Floyd County, Mitchell County, Iowa; Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2014, 3:39 AM CDT for Floyd County, Mitchell County, Iowa; Mower County, Minnesota. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 3:39 AM CDT (08:39 UTC)
Expired
Jun 18, 2014, 4:30 AM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, IA, Mitchell County, IA, Mower County, MN

The radar

The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:57 AM CDTTSTM WND DMGBrownsdale, MN2 TREES UPROOTED. ANOTHER WEAKER TREE FELL ON A POWER LINE. TIME ESTIMATED FROM RADAR.
Jun 18, 4:05 AM CDTHAIL 0.88Nora Springs, IAALSO SOME BRANCHES DOWN.
Jun 18, 4:05 AM CDTHAIL 0.88Nora Springs, IATIME ESTIMATED FROM RADAR
Jun 18, 4:10 AM CDTHAIL 0.75Dexter, MN
Jun 18, 4:24 AM CDTTSTM WND GST 522 E Charles City, IATIME ESTIMATED FROM RADAR GIVEN GUST AT AIRPORT REPORTED ON 435 AM OBSERVATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 10:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS53 KARX 180839
SVRARX
IAC067-131-MNC099-180930-
/O.NEW.KARX.SV.W.0060.140618T0839Z-140618T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 430 AM CDT

* AT 339 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES WEST OF BLOOMING PRAIRIE TO NEAR MASON
  CITY...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORA SPRINGS AROUND 350 AM CDT.
  ROCKFORD AROUND 355 AM CDT.
  AUSTIN AND RUDD AROUND 400 AM CDT.
  OSAGE AND BROWNSDALE AROUND 405 AM CDT.
  FLOYD AROUND 410 AM CDT.
  CHARLES CITY AROUND 415 AM CDT.
  GRAND MEADOW AROUND 430 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RAMSEY...LANSING...RACINE...MAYVILLE AND DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 9305 4383 9245 4350 9245 4350 9255
      4348 9256 4305 9255 4305 9302 4350 9302
      4350 9305
TIME...MOT...LOC 0839Z 275DEG 34KT 4385 9319 4315 9315 

HAIL...0.75IN
WIND...60MPH

$$

WETENKAMP
3 follow-up statements
123 
WWUS53 KARX 180849
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT WED JUN 18 2014

IAC067-131-MNC099-180930-
/O.CON.KARX.SV.W.0060.000000T0000Z-140618T0930Z/
FLOYD IA-MITCHELL IA-MOWER MN-
349 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN FLOYD...MITCHELL AND MOWER COUNTIES...

AT 349 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLOOMING PRAIRIE TO NEAR AUSTIN TO NEAR NORA
SPRINGS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ROSE CREEK AND BROWNSDALE AROUND 400 AM CDT.
  OSAGE AND ADAMS AROUND 405 AM CDT.
  CHARLES CITY AND FLOYD AROUND 410 AM CDT.
  GRAND MEADOW AROUND 415 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RAMSEY...LANSING...RACINE...MAYVILLE AND DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 9245 4350 9245 4350 9255 4348 9256
      4305 9255 4305 9302 4350 9302 4350 9305
      4383 9305
TIME...MOT...LOC 0849Z 256DEG 39KT 4390 9303 4364 9296 4309 9300 

HAIL...0.75IN
WIND...60MPH

$$

WETENKAMP
871 
WWUS53 KARX 180917
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 AM CDT WED JUN 18 2014

IAC067-131-MNC099-180930-
/O.CON.KARX.SV.W.0060.000000T0000Z-140618T0930Z/
FLOYD IA-MITCHELL IA-MOWER MN-
417 AM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN FLOYD...MITCHELL AND MOWER COUNTIES...

AT 417 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF HAYFIELD TO NEAR ADAMS TO CHARLES
CITY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LE ROY AROUND 425 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 9245 4350 9245 4350 9255 4348 9256
      4305 9255 4306 9297 4353 9298 4361 9298
      4383 9295
TIME...MOT...LOC 0917Z 275DEG 34KT 4388 9269 4362 9262 4307 9267 

HAIL...<.75IN
WIND...60MPH

$$

WETENKAMP
654 
WWUS53 KARX 180929
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 AM CDT WED JUN 18 2014

IAC067-131-MNC099-180939-
/O.EXP.KARX.SV.W.0060.000000T0000Z-140618T0930Z/
FLOYD IA-MITCHELL IA-MOWER MN-
429 AM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD...MITCHELL AND
MOWER COUNTIES WILL EXPIRE AT 430 AM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN
AND NORTHEAST IOWA.

LAT...LON 4383 9245 4350 9245 4350 9255 4348 9256
      4305 9255 4306 9297 4353 9298 4361 9298
      4383 9295
TIME...MOT...LOC 0928Z 275DEG 34KT 4388 9269 4362 9262 4307 9267 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:32 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 17, 11:32 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 PM CDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 934 PM CDT TUE JUN 17 2014

STARTING TO WONDER IF FLASH FLOODING MAY BE MAIN SEVERE WEATHER RISK
TONIGHT WITH OTHER SEVERE RISKS LOOKING LESS LIKELY COMPARED TO
EARLIER. STILL HAVE STRONG LOW LEVEL JET TO THE SOUTHWEST BUT
MESOSCALE MODELS AND 17.00Z NAM SUGGEST BETTER CONVERGENCE MIGHT
REMAIN TO THE SOUTHWEST / WEST. ISENTROPIC LIFT FIGHTING CAP AND
OUTSIDE OF ELEVATED STORMS ALONG AND NORTH OF INTERSTATE 94...BEEN
PRETTY QUIET SO FAR. ALSO SEEING SOME STORMS FIRE CLOSER TO BOUNDARY
NEAR ILLINOIS BORDER BUT THOSE TOO ARE NOT GROWING VERY RAPIDLY.

WILL LIKELY START TO CHANGE PRODUCE SUITE TO CONCENTRATE ON HEAVY
RAIN RISK OVERNIGHT...WITH LOWER EMPHASIS ON OTHER SEVERE WEATHER
ELEMENTS. PLAN ON HOLDING ON TO FLASH FLOOD WATCH WITH PRIMED SETUP
AND CONCERN FROM HEAVY RAIN GROUP AT NESDIS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014

A SOMEWHAT COMPLICATED FORECAST SETUP FOR LATE THIS AFTERNOON WITH
TIMING WHEN THE THUNDERSTORMS WILL DEVELOP. LATEST SURFACE
OBSERVATIONS PLACES A WARM FRONT EXTENDING FROM SIOUX FALLS EAST
THROUGH NORTHERN IOWA THEN DIVING SOUTHWARD TO ALONG THE MISSISSIPPI
RIVER INTO NORTHERN ILLINOIS. A STRONG CAP CENTERED AROUND 725 MB
AND SUBSIDENCE UNDER UPPER RIDGING IS KEEPING THE CONVECTION FROM
FIRING THIS AFTERNOON. HOWEVER...THIS WILL CHANGE LATE THIS
AFTERNOON INTO THIS EVENING AS A SHORTWAVE APPROACHES FROM CENTRAL
NEBRASKA AND THE LOW LEVEL JET FOCUSES INTO THE WARM FRONT. IF
STORMS GET ROLLING EARLIER THAN THIS EVENING ALONG THE WARM FRONT
THEY WOULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY AN ISOLATED TORNADO NEAR THE WARM FRONT BUT
0-1 KM SHEAR LOOKS RATHER WEAK. STRONG INSTABILITY WILL BE IN
PLACE WITH 0-1 KM MUCAPE VALUES OF 2500 TO 3500 J/KG AND THIS
INSTABILITY IS FEEDING NORTHWARD INTO THE FRONT. STORMS SHOULD
REALLY GET GOING IN THE 900 PM TO 1000 PM TIMEFRAME AS THE LOW
LEVEL JET INTENSIFIES. THE CONVECTION MAY ACTUALLY FIRE RIGHT OVER
THE FORECAST AREA AND ORGANIZE INTO BOWING STRUCTURE WITH HEAVY
RAIN AND DAMAGING WINDS THE MAIN THREATS. GIVEN THE STRONG 0-1 KM
SHEAR BY THAT TIME CANNOT RULE OUT AN ISOLATED TORNADO OR TWO.
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.6 TO 1.7 INCHES
TONIGHT SO ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
GIVEN THE SATURATED SOILS OVER SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN...CHOSE TO
ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 7PM TONIGHT THOUGH
7 AM WEDNESDAY.

SHOWER AND STORMS SHOULD EXIT TO THE EAST WEDNESDAY MORNING. ANOTHER
ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. DAMAGING WINDS AND HEAVY RAIN LOOKS TO BE THE MAIN
THREATS WITH THE STORMS BUT WILL HAVE TO KEEP A CLOSE EYE ON WHERE
BOUNDARIES SET UP FROM THE OVERNIGHT CONVECTION. A FLASH FLOOD WATCH
WILL LIKELY BE NEEDED AGAIN WEDNESDAY NIGHT AND AGAIN THURSDAY
NIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014

HEAVY RAINFALL WILL BE A CONCERN AGAIN ON WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS FLOW ALOFT STARTS TO TURN SOUTHWEST AND A
TROUGH APPROACHES FROM THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES WILL REMAIN HIGH IN THE 1.5 TO 2.0 INCH RANGE AND WARM
CLOUD DEPTHS APPROACHING 4.0 KM. THERE WILL FINALLY BE A BREAK IN
THE HEAVY RAINFALL FRIDAY AFTERNOON INTO SATURDAY AS THE BOUNDARY
SLIPS SOUTH. ANOTHER TROUGH DROPS SOUTH LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. LEANED TOWARD A MODEL CONSENSUS BLEND FROM LATE
IN THE WEEKEND INTO EARLY NEXT WITH.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1132 PM CDT TUE JUN 17 2014

TRYING TO TIME CONVECTION AND EVENTUAL IMPACT ON AVIATION TOUGH AT
THIS POINT WITH SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT AS LOW
LEVEL JET CONTINUES TO ADVECT LOW LEVEL MOISTURE OVER BOUNDARY AND
INTO UNSTABLE LAYER ABOVE CAP. GENERALLY VFR CONDITIONS BUT WILL TRY
AND TIME HIGHER STORM THREAT WINDOWS.

ASSUMING ACTIVITY WILL QUIET DOWN AGAIN DURING LATER WEDNESDAY
MORNING FOR PERIOD OF CONVECTION FREE/VFR. COULD SEE ANOTHER THREAT
DEVELOP GOING INTO WEDNESDAY EVENING AS LOW LEVEL JET RESTABLISHES
ITSELF BUT WILL HAVE TO ADD THOSE DETAILS IN CLOSER IN TIME.

&&

.HYDROLOGY...
ISSUED AT 357 PM CDT TUE JUN 17 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5
TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. REPEATED
ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING CONCERNS THIS
WEEK. HAVE CONTINUED TO ISSUE A HYDROLOGIC OUTLOOK FOR FLOODING/
FLASH FLOODING POTENTIAL. ALSO...HAVE ISSUED A FLASH FLOOD WATCH FOR
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN FROM 7PM TONIGHT THROUGH 7AM WEDNESDAY. ADDITIONAL FLASH
FLOOD WATCHES MAY BE NEED THROUGH THE WEEK AS DETAILS ON ADDITIONAL
ROUNDS OF TSRA/LOCATION OF GREATER RISK OF MORE HEAVY RAINS BECOME
CLEARER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ032-033-041>044-053>055-061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ079-086>088-094>096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008>011-018-019-029-030.

&&

UPDATE...SHEA
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...SHEA
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 17, 6:45 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT TUE JUN 17 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-181100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
645 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE INTO THE OVERNIGHT HOURS. WHILE A FEW STORMS MAY FORM OVER
THE NEXT FEW HOURS...THE MAIN THREAT AREA IS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 10 PM AND ROUGHLY 3 AM WEDNESDAY.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL...ISOLATED
TORNADOES AND DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE THREATS
SHOULD TRANSITION TO FLASH FLOODING FROM HEAVY RAIN...AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AGAIN LATER THIS EVENING AND INTO THE
OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

WIZ017-029-181100-
TAYLOR-CLARK-
114 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN THREAT TIME IS BETWEEN 11 PM AND
4 AM.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL AND DAMAGING
WINDS. AS THE EVENING PROGRESSES...THE THREATS SHOULD TRANSITION
TO FLASH FLOODING FROM HEAVY RAIN AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 10PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/SHEA

In the hours before

Special weather statement, Jun 18, 12:04 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1204 AM CDT WED JUN 18 2014

WIZ029-180530-
CLARK-
1204 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARK COUNTY...

AT 1203 AM CDT...A STRONG THUNDERSTORM WAS OVER NEILLSVILLE...MOVING
EAST AT 20 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEILLSVILLE...SHORTVILLE...GRANTON...SNYDER LAKE...THE CUNNINGHAM
AIRFIELD...HIGHWAY 95 AND 73...SIDNEY...THE NEILLSVILLE MUNICIPAL
AIRPORT...BALLARD ROAD AND PRAY ROAD AND THE HIGHGROUND.

LAT...LON 4443 9076 4457 9082 4466 9046 4444 9038
TIME...MOT...LOC 0503Z 260DEG 19KT 4453 9063

WETENKAMP
Special weather statement, Jun 18, 12:14 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 AM CDT WED JUN 18 2014

WIZ061-180545-
GRANT-
1214 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT COUNTY...

AT 1214 AM CDT...A STRONG THUNDERSTORM WAS OVER PLATTEVILLE...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...ARTHUR...LIVINGSTON...ELLENBORO...UNION...BIG PATCH...
CORNELIA AND PLATTEVILLE AIRPORT.

LAT...LON 4275 9069 4292 9043 4290 9042 4264 9043
      4261 9051
TIME...MOT...LOC 0514Z 237DEG 12KT 4276 9047

WETENKAMP
Special weather statement, Jun 18, 2:07 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
207 AM CDT WED JUN 18 2014

WIZ017-029-180730-
CLARK-TAYLOR-
207 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK AND SOUTH CENTRAL
TAYLOR COUNTIES...

AT 206 AM CDT...A STRONG THUNDERSTORM WAS NEAR OWEN...OR 18 MILES
SOUTHWEST OF MEDFORD...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABBOTSFORD...COLBY...THORP...OWEN...DORCHESTER...LONGWOOD...
RESEBURG...WITHEE...CURTISS...COUNTY O AND STERLING AVENUE...ATWOOD
AND EIDSVOLD.

LAT...LON 4503 9020 4503 9032 4485 9032 4486 9083
      4503 9090 4507 9020
TIME...MOT...LOC 0706Z 263DEG 27KT 4498 9065

WETENKAMP
Special weather statement, Jun 18, 2:18 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
218 AM CDT WED JUN 18 2014

MNZ086-087-094-180745-
OLMSTED-DODGE-MOWER-
218 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OLMSTED...
DODGE AND NORTHWESTERN MOWER COUNTIES...

AT 218 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF WEST CONCORD TO 15 MILES
SOUTHWEST OF OWATONNA...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGE CENTER...MANTORVILLE...KASSON...HAYFIELD...WEST CONCORD...
CLAREMONT...BLOOMING PRAIRIE...WASIOJA...CONCORD...MAYVILLE...OSLO...
EDEN...WALTHAM...SARGEANT...COUNTY ROADS 5 AND 6...COUNTY ROADS 1 AND
15...COUNTY ROADS 20 AND 5...HIGHWAY 14 AND COUNTY 5...HIGHWAY 56 AND
COUNTY 6 AND BROOKSIDE CAMPGROUND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4420 9305 4419 9268 4375 9267 4377 9305
TIME...MOT...LOC 0718Z 269DEG 21KT 4427 9304 4388 9335

WETENKAMP
Special weather statement, Jun 18, 3:24 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT WED JUN 18 2014

WIZ043-044-180900-
ADAMS-JUNEAU-
324 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS AND
NORTHWESTERN JUNEAU COUNTIES...

AT 323 AM CDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN ACROSS THE
AREA. RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN. AN
ADDITIONAL INCH IS POSSIBLE OVER THE NEXT HOUR WHICH MAY LEAD TO
MINOR FLOODING.

LOCATIONS IMPACTED INCLUDE...
NEW ROME...PETENWELL LAKE...FINLEY...COUNTY ROADS D AND W...THE
SPRAGUE MATHER FLOWAGE...LAKE CAMELOT...LAKE SHERWOOD...MEADOW
VALLEY...NEW MINER...THE MEADOW VALLEY FLOWAGE...COUNTY ROADS D AND
G...LAKE ARROWHEAD...SPRAGUE...COUNTY ROADS G AND O...THE LEOLA MARSH
WILDLIFE AREA AND COUNTY ROADS O AND W.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4412 8960 4412 9027 4414 9028 4425 9029
      4424 8960
TIME...MOT...LOC 0823Z 244DEG 8KT 4422 9031 4421 8962

WETENKAMP
Special weather statement, Jun 18, 3:28 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT WED JUN 18 2014

IAZ008-018-MNZ094-180900-
FLOYD-MITCHELL-MOWER-
328 AM CDT WED JUN 18 2014

...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
FLOYD...MITCHELL AND MOWER COUNTIES...

AT 327 AM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF WASECA TO MASON CITY
MUNICIPAL AIRPORT...AND MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING 60 MPH WINDS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...OSAGE...NORA SPRINGS...GRAND MEADOW...ST. ANSGAR...ADAMS...
RICEVILLE...BROWNSDALE...LYLE...STACYVILLE...ROSE CREEK...RUDD...
FLOYD...RAMSEY...LANSING...MAYVILLE...DEXTER...MAPLEVIEW...WALTHAM
AND ELKTON.

WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4385 9304 4385 9269 4383 9269 4383 9256
      4309 9256 4309 9302 4350 9302 4350 9304
      4370 9305 4384 9305
TIME...MOT...LOC 0827Z 254DEG 35KT 4396 9338 4317 9332

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:43 PM CDTSpecial Weather StatementARXDubuque32 min
Jun 18, 3:28 AM CDTSpecial Weather StatementARXMitchell32 min
Jun 18, 3:59 AM CDTSpecial Weather StatementARXChickasaw, Howard61 min
Jun 18, 4:33 AM CDTSpecial Weather StatementARXAllamakee, Chickasaw, Howard, Winneshiek27 min
Jun 18, 5:07 AM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette, Winneshiek38 min
Jun 18, 5:45 AM CDTSpecial Weather StatementARXClayton60 min
Jun 18, 2:18 AM CDTSpecial Weather StatementARXDodge27 min
Jun 18, 4:42 AM CDTSpecial Weather StatementARXWinona33 min
Jun 18, 7:41 AM CDTRiver Flood WarningARXMower67 hr
Jun 18, 3:25 PM CDTRiver Flood WarningARXMower60 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.